TheLupusSite.com banner

1 - 11 of 11 Posts

·
Registered
Joined
·
4,583 Posts
Discussion Starter #1
:blush:Hi to you all, I hope all is at least better for everyone.
My GP called me the other day, after getting the results of a new blood test. He told me to go see my Hemeotologist
and get his opinion. I have four specialists and they all work together, so that they all know what is going on. I got to my Hemo, and he said right away that he was going to put me on: "Synthroid". He was rushed, but I asked him what was that for, and he said that my thyroid was under-working, and this would not only help, but (get this) it would also give me a "Lot" of energy????? is that to good to be true. Does it? And he said that I would have to take it for life. Please, guy's, is this whole story true. I appreciate any and all help, as usual, you all are great,:wink2:
 

·
Registered
Joined
·
498 Posts
Hi Halfpint,I have heard that synthroid is quite good,unfortunately I don't think we can get it in the UK yet.
Good luck with that!
Julsie
 

·
Registered
Joined
·
4,444 Posts
It sounds as if you have been diagnosed with hypothyroidism, which means your thyroid is not putting out enough thyroid hormone which causes numerous body processes to slow down. When you have a low thyroid level, it is common to have low energy and weight gain among other symptoms. All that your doctor is doing is trying to do is get your thyroid levels back up to normal/healthy levels by giving you a thyroid hormone replacement - Synthroid. But the result of getting your thyroid hormone level back up to normal will usually mean an increase in energy relative to what you had when it was too low.

Definitely this is NOT one of those things that is too good to be true. It's a good thing they found this problem and are going to fix it for you ;)
 

·
Registered
Joined
·
14,661 Posts
Hello Halfpint
:)

Underactive thyroid is fairly common along with lupus & I make sure mine is checked regularly because it's one of those things that's easily missed but can really get you down. Some of the symptoms can easily be confused with lupus symptoms. Once you have lupus everything tends to be put down to lupus.
I have read many accounts of how much better people feel when they get their thyroid regulated. It really is a very good thing they have discovered you have this problem and I hope you'll be feeling very much better before long.

Here are some of the symptoms of hypothyroidism
Hypothyroid
If your thyroid is underactive - not producing enough hormone - you'll have too little energy and will feel slow, tired and lethargic. You'll become hypothyroid.
Again, there are many causes, but for some it seems to be part of the ageing process. Hypothyroidism is especially common in women after the menopause. Look for the following symptoms:

  • exhaustion, tiredness, sleep problems
  • difficulty concentrating or remembering
  • weight gain
  • dry hair, skin and nails
  • depression or anxiety
  • constipation
  • poor libido
  • breathlessness and swelling of feet
  • hoarseness
  • cold intolerance
  • face swelling and puffy eyes
  • in women, heavy periods
( BBC Health article)



Best of Luck !

Many hugs

Clare
 

·
Registered
Joined
·
14,661 Posts

·
Registered
Joined
·
336 Posts
In the US Synthroid is the Name Brand, Levothyroxine is the Generic. I do know my Endocrinologist said I should NOT switch to the Generic, that once you start on one type of thyroid replacement medication it can be dangerous to switch to the other because they are absorbed differently.

I did find my energy level improved once I got my thyroid levels where they were supposed to be, but this took several months. It wasn't what I would call 100% better, probably because of the autoimmune stuff I also had going on, but it was a noticable difference. Now if I get more fatigued I always have them check my thyroid levels as several times it has had to be adjusted. And yes it is a chronic condition that you will need to take replacements for the rest of your life, but once treated it can make a big difference. Other things I noticed that got better were muscle aches, feet and hand swelling, brain fog/poor memory. I hope it helps you as much as it did me!

Nancy
 

·
Registered
Joined
·
2,173 Posts
Hi there,

I was diagnosed last year and put on synthroid, and it has given more energy than I had.. it took a while though.. What my doctor started me on a lower dose to see if it was enough and then checked it and if it needed to be increased he would have... As it stands it is ok...take care...

Love Penny
 

·
Moderator
Joined
·
11,405 Posts
Don't forget to get your T4 test done. That is the hormone side of your thyroid.

http://www.labtestsonline.org/understanding/analytes/t4/sample.html

My T4 was low for a long time. He raised my dosage on my generic thyroid med. It took a few months to get it in my system. I did notice an increase in my energy.

I was on synthriod but went to the generic brand. ( been on synthriod for 20 years before going to the generic brand) I didn't have any problems going to the generic.

Take care,
Lyn
 

·
Registered
Joined
·
4,583 Posts
Discussion Starter #9
Hi, I just want to thank all of you for the support, your answers, and your info.
I can't thank you all enough for putting my mind at ease. ((hugs))
 

·
Registered
Joined
·
1,003 Posts
((((((halfpint))))))

I'm sorry I don't have any advice, I just wanted to say that I'm sorry to hear of this latest development with your thyroid and send you big hugs :hug:

I hope you feel better once you start the synthroid..please keep us updated.
take care
love karen x
 

·
Registered
Joined
·
4,968 Posts
My girlfriend takes Synthroid for her thyroid and it has helped her alot with fatigue.

Also, I take Provigil for fatigue................great drug and works well.

I am glad you have a team of doctors working with you and not against you.;)
 
1 - 11 of 11 Posts
Top